Thunderstorm Wind, Greene
- When
- August 28, 4:30 PM CST
- Where
- Greene County, Ebenezer
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.333, -93.317
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 28, 2:05 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 PM CDT THU AUG 28 2003 .DISCUSSION... FIRST STORMS OF THE DAY HAVE DEVELOPED WITHIN MOIST/INSTABILITY AXIS WHICH EXTENDS NORTH TO SOUTH FROM HARRISON AR TO OSAGE BEACH THIS AFTERNOON...WHERE LOW TO MID 70 DEWPOINTS ARE POOLING. EXPECT TO SEE ADDITIONAL STORMS CONTINUE TO DEVELOP TO OUR NORTHWEST ALONG OUTFLOW BOUNDARY OVER NORTHEAST KANSAS...AND DRIFT EASTWARD INTO OUR NORTHWEST ZONES. SHORT TERM (TONIGHT THROUGH SUNDAY) FORECAST CONTINUES TO LOOK WETTER WITH EACH RUN...AS A SLOW MOVING COLD FRONT EXTENDING FROM SOUTHWEST IOWA TO NORTHWEST KANSAS DROPS SOUTHWARD INTO OUR COUNTIES FRIDAY AFTERNOON/EVENING. JET STREAM REMAINS WELL NORTH OF THE AREA SO STILL EXPECT FRONT TO STALL NEAR THE ARKANSAS BORDER THROUGH AT LEAST SATURDAY. THINK SEVERE POTENTIAL WILL BE CONFINED TO FRIDAY AFTERNOON WITH DESTABILIZATION AHEAD OF THE FRONT...WITH MORE OF AN OVERRUNNING PATTERN AND WIDESPREAD RAIN ON FRIDAY NIGHT AND SATURDAY. MAIN PUSH OF CANADIAN SURFACE HIGH AND DRIER AIR WILL BE EASTWARD INTO THE OHIO VALLEY...SO WILL KEEP RAIN CHANCES IN THE FORECAST WITH HIGH MEAN RH AND INVERTED TROUGH DEVELOPING FROM NORTHEAST TEXAS TO SOUTHEAST MO BY SUNDAY AFTERNOON. STILL LOOKS LIKE WE WILL BE ABLE TO LET THE HEAT ADVISORY GO. PERSISTENT CLOUD COVER AND PERIODS OF RAIN SHOULD KEEP TEMPS IN THE 80S. TERRY && LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... GREAT DEAL OF UNCERTAINTY IN THE EXTENDED PERIOD WITH PLENTY OF VARIETY AMONG THE SOLUTIONS OF THE VARIOUS MEDIUM RANGE MODELS. CENTRAL U.S. RIDGE WILL CONTINUE TO BREAK DOWN AND MIGRATE EASTWARD. AS UPPER RIDGE SHIFTS EASTWARD AND FLOW TURN MORE ZONAL SUSPECT THAT THE SURFACE FRONT WILL HAVE A HARD TIME MAKING ANY HUGE PROGRESS SOUTHWARD. DEEP SOUTHERLY FLOW IS PROGGED TO DEVELOP OVER THE LOWER MISSISSIPPI VALLEY OVER THE WEEKEND AND PROBABLY CONTINUE INTO THE FIRST PART OF NEXT WEEK. CANADIAN MODEL TAKES THE TROPICAL DISTURBANCE THAT IS CURRENTLY OVER THE NORTHWEST CARIBBEAN AND DEVELOPS INTO AN ORGANIZED TROPICAL SYSTEM AND MOVES TAKES IT INTO THE LOUISIANA COAST AND UP INTO THE LOWER AND MID MISSISSIPPI VALLEY. THE GFS AND ECMWF ALSO DEVELOP A WEAKNESS/TROUGH ALONG THE GULF COAST EARLY NEXT WEEK...WHILE THE NOGAPS TAKES A TROPICAL SYSTEM NORTHWARD INTO SOUTHEAST U.S. OBVIOUSLY ITS ANYONES GUESS HOW EXACTLY THIS WILL PLAY OUT. MODELS DO AGREE THAT THE GULF OF MEXICO WILL BE WIDE OPEN FOR BUSINESS WITH DEEP SOUTHERLY FLOW AHEAD OF THE SURFACE FRONT. THE FRONT SLOWING DOWN OR HANGING UP IS NOT FAR FETCHED AND GIVEN POTENTIAL FOR A TROPICAL SYSTEM TO SPREAD EVEN MORE MOISTURE NORTHWARD FELT THAT THE COURSE OF LEAST REGRET WAS TO INTRODUCE POPS INTO ABOUT THE SOUTHERN HALF OF OUR CWA SUN NIGHT THROUGH TUESDAY. MADE ONLY MINOR MODIFICATIONS TO TEMPERATURES IN THE GOING EXTENDED GRIDS WHICH WERE ALREADY FAIRLY CLOSE TO MEX NUMBERS. IZZI && .AVIATION... WILL KEEP TEMPO STORMS IN THE TAFS THROUGH MID EVENING WITH LOW CEILING AND WIND GUSTS TO 35 KTS AROUND STORMS. WILL THEN CARRY PREDOMINANT RAIN IN TAFS BY 12Z WITH FRONT APPROACHING THE AREA. && .SGF... .MO...NONE. .KS...NONE. WFO SGF
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU AUG 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE....TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. AREAS AFFECTED AND TIMING: ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON THROUGH EARLY EVENING. DISCUSSION: A VERY MOIST AND UNSTABLE AIRMASS REMAINS ANCHORED OVER THE REGION THIS AFTERNOON. IN RESPONSE...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STRONGER STORMS WILL ACQUIRE SEVERE CHARACTERISTICS INCLUDING DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH. LOOK FOR THIS ACTIVITY TO DIMINISH NEAR SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL SLOWLY SAG ACROSS CENTRAL AND SOUTHERN MISSOURI ON FRIDAY AND SATURDAY...BRINGING A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE. HOWEVER...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. THE CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY AS THE FRONT STALLS OVER NORTHERN ARKANSAS AND SOUTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... DUE TO THE PULSE LIKE NATURE OF THIS AFTERNOONS EXPECTED THUNDERSTORMS...SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF TERRY/CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT THU AUG 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 3 SE MONTREAL MO WIND DAMAGE
08/28/03 CAMDEN LARGE LIMBS DOWN.
REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT THU AUG 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM BELLE MO WIND DAMAGE
08/28/03 MARIES SOME MINOR DAMAGE TO THE
POST OFFICE IN TOWN.
REPORTED BY PUBLIC.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333159.